Case Report

Bilateral Acute Angle-Closure Glaucoma Induced By Escitalopram

10.4274/tjo.09609

  • Dilbade Yildiz Ekinci
  • Zafer Cebeci
  • Serife Bayraktar
  • Belgin Izgi

Received Date: 06.05.2013 Accepted Date: 07.10.2013 Turk J Ophthalmol 2014;44(5):396-399

Escitalopram is an antidepressant of the selective serotonin reuptake inhibitor(SSRI) class. In this manuscript, we report the case of a female patient who developed bilateral acute angle-closure glaucoma induced by escitalopram. A 46-year-old female patient was admitted to our ophthalmology clinic with complaints of severe pain around the both eyes, headache, nausea, and vomiting for two days. In her past medical history, she was using escitalopram for depression for two years. Visual acuity was at hand movement level in both eyes. Anterior segment examination showed bilateral diffuse conjunctival hyperemia, corneal edema, shallow anterior chamber, and fixed dilated pupils. Intraocular pressure was 47 mmHg in the right and 68 mmHg in the left eye. The diagnosis was acute angle-closure glaucoma, and the escitalopram medication was discontinued. She was treated with topical and systemic antiglaucomatous medication. After the cornea become clear, bilateral peripheral laser iridotomy was done. In the following year, she did not begin escitalopram medication again and no other acute angle-closure attack was seen.

Keywords: Depression, SSRI, escitalopram, angle-closure glaucoma

Full Text (Turkish)